MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-009
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on an unknown date in 2025 in (b)(6), the patient received two mitraclips to treat mitral regurgitation.The patient was hospitalized for intervention on (b)(6) 2025 due to decompensated heart failure resulting from recurrent mr grade 4+ and mitral pressure gradient 7mmhg.Both clips were in place but the lateral clip showed movement and tilt.A mitraclip xt was successfully placed lateral of the two pre-exisiting clips, reducing mr to grade 2-3 and pressure gradient to 6mmhg.An additional mitraclip nt was attempted to be placed medial of the pre-existing clips - grasp was successful and reduced mr significantly, but gradient increased to 14mmhg.It was decided to remove this clip.Gradient went back down to 6mmhg.There were no issues with the nt clip.After the successful mitral intervention, it was decided to treat the iatrogenic atrial septal defect still remaining from the original mitraclip procedure.A 9mm amplatzer atrial septal defect (asd) occluder with a 10f trevisio delivery sheath was attempted to be implanted.During deployment the occluder deformed into a cobra shape.The occluder was removed, and the deformation still remained outside the patient.Physician manipulated the occluder and it returned to normal shape.The same occluder was then implanted successfully without any deformation.There were no adverse patient effects or clinically significant delay.
 
Additional Manufacturer Narrative
Na.The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on an unknown date in 2025, the patient received two mitraclips to treat mitral regurgitation.The patient was hospitalized for intervention on (b)(6) 2025 due to decompensated heart failure resulting from recurrent mr grade 4+ and mitral pressure gradient 7mmhg.Both clips were in place but the lateral clip showed movement and tilt.A mitraclip xt was successfully placed lateral of the two pre-exisiting clips, reducing mr to grade 2-3 and pressure gradient to 6mmhg.An additional mitraclip nt was attempted to be placed medial of the pre-existing clips - grasp was successful and reduced mr significantly, but gradient increased to 14mmhg.It was decided to remove this clip.Gradient went back down to 6mmhg.There were no issues with the nt clip.After the successful mitral intervention, it was decided to treat the iatrogenic atrial septal defect still remaining from the original mitraclip procedure.A 9mm amplatzer atrial septal defect (asd) occluder with a 10f trevisio delivery sheath was attempted to be implanted.During deployment the occluder deformed into a cobra shape.The occluder was removed, and the deformation still remained outside the patient.Physician manipulated the occluder and it returned to normal shape.The same occluder was then implanted successfully without any deformation.There were no adverse patient effects or clinically significant delay.
 
Additional Manufacturer Narrative
An event of device deformity and improper or incorrect procedure or method was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the information received, the cause of the reported device deformity could not be conclusively determined.The reported improper or incorrect procedure or method is related to the device being implanted after the device did not conform to its original configuration and was already recaptured and redeployed with the deformation persisting.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24299880
Report Number2135147-2026-00758
Device Sequence Number9332783
Product Code MLV
UDI-Device Identifier00811806010069
UDI-Public(01)00811806010069(17)270930(10)8726840
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ASD-009
Device Catalogue Number9-ASD-009
Device Lot Number8726840
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown